Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 208, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2007, 2:18 PM CDT for Beaver County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2007, 2:18 PM CDT (19:18 UTC)
- Expired
- Jun 13, 2007, 3:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:30 AM CDT, 7 hours 48 minutes earlier.
Area forecast discussion, Jun 13, 6:30 AM CDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 630 AM CDT WED JUN 13 2007 .AVIATION... COLD FRONT HAS STALLED ACROSS THE KAMA AND KGUY TAF SITES WITH WINDS GOING LIGHT AND VARIABLE OR CALM. SHOULD SEE THE FRONT SLOWLY MAKE PROGRESS TOWARDS THE EAST THIS AFTERNOON AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES SLOWLY EAST AS WELL. THIS WILL CAUSE A VARIETY OF ISSUES TO COME UP WITH DIFFERENT COMPONENTS IN THE TAFS. THE MOST STRAIGHTFORWARD SITES WERE KDHT AND KGUY. AS THE UPPER LEVEL LOW MOVES ACROSS THE NORTHERN PART OF THE TEXAS AND OKLAHOMA PANHANDLES...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP LATER THIS MORNING THROUGH THE AFTERNOON HOURS. CEILINGS SHOULD REMAIN VFR THROUGH THE DAY BUT MVFR CEILINGS COULD DEVELOP AFTER THE PRECIPITATION ENDS LATE THIS EVENING INTO TONIGHT. HARD TO TELL WHAT VISIBILITIES WILL DO SO HAVE LEFT THEM VFR. AMARILLO TAF IS A BIT HARDER TO NAIL DOWN. THUNDERSTORMS CURRENTLY OVER EASTERN NEW MEXICO ARE MAKING SLOW PROGRESS TOWARDS THE EAST AND THE STALLED FRONTAL BOUNDARY COULD ALLOW ADDITIONAL STORMS TO DEVELOP THIS MORNING. HOWEVER...DECIDED TO HOLD OFF UNTIL AFTER 17Z AS FRONT SHOULD HAVE PUSHED EAST OF THE AREA AND PRECIPITATION DEVELOPS IN THE AIRMASS BEHIND THE FRONT. MOST OF THE HEAVIER SHOWERS AND STORMS WILL BE OVER THE NORTHERN TEXAS PANHANDLE THIS AFTERNOON AND TONIGHT SO WENT A PROB30 GROUP FOR THIS AFTERNOON INTO THIS EVENING TO ALLOW LATER SHIFTS TO PINPOINT THE BEST TIME FOR STORMS TO FORM AT KAMA. WIND SHOULD DIE BACK JUST A BIT AFTER SUNSET BUT COULD REMAIN HIGH ENOUGH TO PRECLUDE MVFR OR IFR CEILINGS TO DEVELOP...BUT THIS TOO WILL NEED TO BE WATCHED CLOSELY. JORDAN && .PREV DISCUSSION... /ISSUED 236 AM CDT WED JUN 13 2007/ DISCUSSION... MODELS UP TO THEIR OLD TRICKS...SUPPORTING THE SOLUTION FROM THE 00Z MONDAY RUN OF UPPER LOW STALLING AROUND THE PANHANDLES/WESTERN OK THROUGH THE END OF THE WEEK. AS A RESULT...DECIDED NOT TO MAKE ANY BIG CHANGES TO THE PREVIOUS FORECAST AND GRIDS. WENT WITH CONTINUITY OF HIGHEST POPS EASTERN HALF OF THE FORECAST AREA AND LOWEST POPS IN THE EXTREME WESTERN/SOUTHWESTERN SECTIONS. COLD FRONT SLOWLY MOVING INTO THE PANHANDLES EARLY THIS MORNING AND EXPECTING FROPA THIS MORNING IN THE WESTERN SECTIONS AND THEN CLEARING THE EASTERN/SOUTHEASTERN SECTIONS OF THE FORECAST AREA BY 00Z THURSDAY. WRF/NAM AND GFS IN FAIRLY GOOD AGREEMENT IN BRINGING THE CLOSED UPPER LOW EASTWARD ACROSS THE NORTHERN SECTIONS OF THE PANHANDLES TODAY AND THEN LIFTING IT NORTHEAST INTO KS TONIGHT BEFORE DROPPING IT SLIGHTLY SOUTHWARD ON THURSDAY INTO THE EASTERN OK PANHANDLE...SOUTHWESTERN KS...NORTHWESTERN OK REGION. BY THURSDAY NIGHT AND FRIDAY...MODELS TAKE THE UPPER LOW STILL FURTHER SOUTH INTO THE EASTERN SECTIONS OF THE TX PANHANDLE/WESTERN OK. MODELS THEN PLACE THE UPPER LOW NEAR THE RED RIVER VALLEY OF SOUTHWESTERN/SOUTHERN OK AND NORTH CENTRAL TX BY FRIDAY NIGHT. INTERESTINGLY...THE GFS THEN BRINGS THE UPPER BACK TO THE WEST AGAIN ON SATURDAY INTO THE TX PANHANDLE. UNSETTLED PATTERN WITH CHANCES FOR CONVECTION SHOULD CONTINUE INTO THE WEEKEND WITH THIS SOLUTION...ESPECIALLY THE EASTERN HALF OF THE FORECAST AREA. THE ONLY CHANGE TO THE PREVIOUS FORECAST AND GRIDS WAS TO LOWER POPS BELOW SLIGHT CHANCE FROM SUNDAY NIGHT ON TO THE END OF THE EXTENDED PERIOD AS THE UPPER LOW IS EJECTED EASTWARD AND UPPER RIDGE BUILDS OVER THE SOUTHERN ROCKIES AND WEST TX BY EARLY NEXT WEEK. WARMER AND DRIER CONDITIONS SHOULD ENSUE EARLY NEXT WEEK. KEPT MAX TEMPS BELOW MEXMOS NUMBERS AS CHANCES FOR CONVECTION...CLOUD COVER AND COOLER UPSLOPE SURFACE FLOW PREVAILS THROUGH THE WEEKEND. WARMER DOWNSLOPING WINDS MONDAY SHOULD RESULT IN MAX TEMPS CLOSER TO OR SLIGHTLY ABOVE NORMAL. NEXT COLD FRONT FORECASTED FOR MONDAY NIGHT/EARLY TUESDAY WILL ONLY KNOCK BACK TEMPS SLIGHTLY AND SHOULD REBOUND AGAIN BY THE MIDDLE OF NEXT WEEK. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Jun 13, 1:00 PM CDT, 1 hour 18 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED JUN 13 2007 OKZ001>003-TXZ001>020-141100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD REACH SEVERE LEVELS ACROSS THE EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE REGION THROUGH SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION COULD BE NECESSARY ACROSS THE EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND TONIGHT. NUNEZ
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:08 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.